Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 12, 2006, 1:23 PM EDT for 6 counties in Florida. It took effect at May 13, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2006, 1:23 PM EDT (17:23 UTC)
- In effect from
- May 13, 2006, 1:00 PM EDT
- Expired
- May 13, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 121723 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 123 PM EDT FRI MAY 12 2006 ...DRY WEATHER HAS RETURNED TO EAST CENTRAL FLORIDA TODAY AND WILL PERSIST ACROSS INLAND AREAS THROUGH SATURDAY... FLZ041-044>046-053-058-144-130000- /O.UPG.KMLB.FW.A.0049.060513T1700Z-060513T2300Z/ /O.NEW.KMLB.FW.W.0058.060513T1700Z-060513T2300Z/ /O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 123 PM EDT FRI MAY 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA THROUGH SATURDAY AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 PERCENT FOR 4 TO 6 HOURS SATURDAY. NORTH TO NORTHWEST WINDS ARE FORECAST TO REMAIN NEAR OR BELOW 10 MPH. A WIND SHIFT TO THE NORTHEAST OR EAST WITH A RISE OF RELATIVE HUMIDITY MAY OCCUR TOWARDS LATE AFTERNOON ACROSS THE EXTREME EASTERN PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE COUNTY. HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE STILL EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ047-054-141-147-130000- /O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD- 123 PM EDT FRI MAY 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. AWAY FROM THE COAST...RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 35 PERCENT UNTIL LATE AFTERNOON AND NORTHWEST TO NORTH WINDS WILL AVERAGE NEAR 10 MPH. NEAR THE COAST...MAINLY EAST OF INTERSTATE 95...NORTHERLY WINDS HAVE CAUSED DEW POINTS TO RISE SEVERAL DEGREES...AND MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN IN THE 35 TO 45 PERCENT RANGE THROUGH LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
2 follow-up statements
000 WWUS82 KMLB 130321 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1121 PM EDT FRI MAY 12 2006 ...DRY WEATHER HAS RETURNED TO EAST CENTRAL FLORIDA TODAY AND WILL PERSIST ACROSS INLAND AREAS SATURDAY... FLZ041-044>046-053-058-144-140000- /O.EXT.KMLB.FW.W.0058.060513T1700Z-060514T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 1121 PM EDT FRI MAY 12 2006 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY... A VERY DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA SATURDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 PERCENT FOR 4 TO 6 HOURS WITH WINDS FORECAST TO REMAIN BELOW 10 MPH. A WIND SHIFT TO THE NORTHEAST OR EAST AND A RISE IN RELATIVE HUMIDITY MAY OCCUR DURING THE AFTERNOON ACROSS THE EXTREME EASTERN PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE COUNTY. HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE STILL EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ CRISTALDI
000 WWUS82 KMLB 130922 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 522 AM EDT SAT MAY 13 2006 ...DRY CONDITIONS TO CONTINUE THROUGH SUNDAY... FLZ041-044>046-053-058-144-140000- /O.NEW.KMLB.FW.A.0050.060514T1700Z-060514T2300Z/ /O.CON.KMLB.FW.W.0058.060513T1700Z-060514T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 522 AM EDT SAT MAY 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A VERY DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 PERCENT FOR 4 TO 6 HOURS WITH WINDS FORECAST TO REMAIN BELOW 10 MPH. A WIND SHIFT TO THE NORTHEAST OR EAST AND A RISE IN RELATIVE HUMIDITY MAY OCCUR DURING THE AFTERNOON ACROSS THE EXTREME EASTERN PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE COUNTY. HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE STILL EXPECTED. DRY CONDITIONS ARE EXPECTED AGAIN SUNDAY AFTERNOON. LONG DURATIONS OF LOW RH WILL RESULT IN AN INCREASED FIRE THREAT. SOUTHWESTERLY WINDS INCREASING TO 12 TO 15 MPH MAY ALSO SPREAD NEW OR EXISTING WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ141-141100- /O.NEW.KMLB.FW.A.0050.060514T1700Z-060514T2300Z/ COASTAL VOLUSIA- 522 AM EDT SAT MAY 13 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DRY CONDITIONS ARE EXPECTED SUNDAY AFTERNOON...MAINLY WEST OF I-95. LONG DURATIONS OF LOW RH WILL RESULT IN AN INCREASED FIRE THREAT. SOUTHWESTERLY WINDS INCREASING TO 12 TO 15 MPH MAY ALSO SPREAD NEW OR EXISTING WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 10:05 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 12, 10:05 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT FRI MAY 12 2006 ...FIRE DANGER INCREASES FOR MOST OF THE AREA TODAY... .DISCUSSION...NW FLOW CURRENTLY ADVECTING SLIGHT COOLER AND MUCH DRIER AIR MASS INTO THE CWA. DEWPOINTS CURRENTLY FALLING THROUGH THE 50S THROUGH CWA WITH SOME UPPER 40S NOW REACHING NORTHERNMOST CWA. FLOW WILL BECOME NORTHERLY THIS AFTERNOON WITH A SEA BREEZE EXPECTED SOUTH OF THE CAPE AND POSSIBLE ALONG THE IMMEDIATE COAST FARTHER NORTH. && .MARINE...NORTHERLY FLOW HAS BEEN A LITTLE STRONGER THAN EXPECTED THIS MORNING OVER THE OFFSHORE WATERS BUT IS NOT BEGINNING TO WEAKEN TOWARDS 15 KT. STRONGER WINDS HAVE BUILT SEAS AS HIGH AS 5-5.5 FEET AT BUOY 009 AND LIKELY HIGHER IN THE GULF STREAM. WILL BEGIN LATE MORNING CWF WITH SCEC FOR SEAS OFFSHORE...BUT WITH SEAS LIKELY SUBSIDING TO 4 FEET LATER TODAY. WINDS WILL VEER ALONG THE COAST THIS AFTERNOON AS THE SEA BREEZE DEVELOPS. && .AVIATION...VFR/SKC. && .FIRE WEATHER...LONG DURATION OF VERY LOW RH...IN THE 20S LIKELY INLAND FROM LATE MORNING THROUGH LATE AFTERNOON. VEERING WINDS ALONG THE COAST...ESPECIALLY FROM THE CAPE SOUTH WILL MODIFY COASTAL HUMIDITY LEVELS UPWARDS DURING THE MID-LATE AFTERNOON...HOWEVER EVEN HERE MIN RH SHOULD BRIEFLY APPROACH 35 PERCENT. AN EXCEPTION IS EXPECTED ACROSS ALL BUT FAR WESTERN PORTIONS OF ST. LUCIE AND MARTIN COUNTIES WHERE DEWPOINTS WILL BE HIGHER INITIALLY AND EARLIER SEA BREEZE ONSET SHOULD KEEP MIN LEVELS ABOVE 40 PERCENT. && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING TIL 8 PM FOR LAKE/SEMINOLE/VOLUSIA/ ORANGE/OSCEOLA OKEECHOBEE...AND INLAND SECTIONS OF BREVARD/ INDIAN RIVER COUNTIES. ...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR INTERIOR VOLUSIA/ LAKE/SEMINOLE/ORANGE/OSCEOLA/OKEECHOBEE COUNTIES. && SHORT TERM...SPRATT LONG TERM...SEDLOCK
Hazardous weather outlook, May 12, 6:33 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 633 AM EDT FRI MAY 12 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 633 AM EDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA TODAY...BEHIND A COOL FRONT WHICH IS CURRENTLY MOVING INTO SOUTH FLORIDA. AS A RESULT...LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE LIKELY OVER THE INTERIOR...AS WELL AS INLAND SECTIONS OF BREVARD AND INDIAN RIVER COUNTIES. TO THE SOUTH... THE ATLANTIC SEA BREEZE WILL FORM ALONG THE COAST AND MOVE SLOWLY INLAND...AND AS A RESULT...THE LOWEST HUMIDITIES ARE EXPECTED TO REMAIN WEST OF INTERSTATE 95 ACROSS BREVARD AND INDIAN RIVER COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE FIRE DANGER WILL REMAIN ELEVATED OVER THE INTERIOR COUNTIES ON SATURDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS AND LIGHTNING STORMS MONDAY THROUGH WEDNESDAY. INCREASING SOUTHWEST FLOW LATE SUNDAY INTO EARLY MONDAY COULD RESULT IN HAZARDOUS WIND AND SEA CONDITIONS WELL OFFSHORE OVER THE ATLANTIC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:15 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 9 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.